Since the advent of the internet and rise of social media, patients can connect and compare their experiences with prescribed drug withdrawal. A problem that was once considered rare is a worldwide epidemic that is finally getting noticed.  A recent New York Times article discussed the problems many have discontinuing antidepressants, and more than 8,800 readers responded about their difficulty stopping ...

Read more...

As physicians, we are experts at prescribing medications. However, we often fail miserably when it comes to recognizing adverse reactions and tapering medications. It’s something that is simply lacking in our medical training. I have become a victim of this with benzodiazepines, as I detailed in a prior blog post. Benzodiazepines, in particular, are very difficult drugs to taper. I would like to share with you ...

Read more...

It’s 3 a.m., and I wake with a jolt. My heart is pounding out of my chest. I stumble out of bed to take a beta blocker hoping it’s enough to quiet my heart so I can doze off again. I sleep fitfully the next three hours, experiencing weird dreams and terrifying nightmares. At 6 a.m., I take my Valium. Nauseated, I lie in bed for 30 minutes, so I keep ...

Read more...

1 Pages
Join 141,000+ subscribers

Get the best of KevinMD in your inbox

Sign me up! It's free. 
close-link